Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 2018, 8:41 PM CST for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2018, 8:41 PM CST (02:41 UTC)
- Expired
- Jan 21, 2018, 9:30 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:05 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
856
WUUS54 KSHV 220241
SVRSHV
ARC133-OKC089-220330-
/O.NEW.KSHV.SV.W.0002.180122T0241Z-180122T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
841 PM CST SUN JAN 21 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Sevier County in southwestern Arkansas...
Eastern McCurtain County in southeastern Oklahoma...
* Until 930 PM CST
* At 841 PM CST, a severe thunderstorm was located over Idabel, or 23
miles northeast of Clarksville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Idabel, Broken Bow, Eagletown, Holly Creek, Hochatown, West Line
and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A tornado watch remains in effect until 1100 PM CST for southwestern
Arkansas...and southeastern Oklahoma.
LAT...LON 3423 9447 3419 9447 3419 9439 3414 9429
3377 9483 3386 9496 3431 9463
TIME...MOT...LOC 0241Z 220DEG 42KT 3389 9483
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
091 follow-up statement
994
WWUS54 KSHV 220301
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
901 PM CST SUN JAN 21 2018
ARC133-OKC089-220330-
/O.CON.KSHV.SV.W.0002.000000T0000Z-180122T0330Z/
Sevier AR-McCurtain OK-
901 PM CST SUN JAN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN SEVIER AND NORTHEASTERN MCCURTAIN COUNTIES...
At 901 PM CST, a severe thunderstorm was located near Broken Bow, or
17 miles west of De Queen, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Broken Bow, Hochatown and Eagletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A tornado watch remains in effect until 1100 PM CST for southwestern
Arkansas...and southeastern Oklahoma.
LAT...LON 3423 9447 3419 9447 3419 9439 3414 9429
3394 9468 3399 9475 3428 9465 3431 9463
TIME...MOT...LOC 0301Z 221DEG 41KT 3405 9464
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 6:14 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 21, 6:14 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
614 PM CST Sun Jan 21 2018
.AVIATION...
For the ArkLaTex, VFR for now with looming wx just a couple of
hrs away for TYR/GGG as dryline near DFW ahead of a cold front
gathers up the Gulf moisture. SHV likely just after midnight. The
HRRR model is showing a line of TS progressing over the area
during the evening/overnight hrs. Tornado watch for E TX until
05Z with expectation for some strong/severe storms as winds
remain breezy off the Gulf S10-20KT with higher gusts. Low level
climb winds are S/SW 25-45KT near speed shear criteria with broad
SW flow aloft for flight levels increasing to 100KT by FL320. /24/
&&
.PREV DISCUSSION... /issued 307 PM CST Sun Jan 21 2018/
DISCUSSION...
Frontal boundary to merge with a dryline across Texas and Oklahoma
later this afternoon and push east across the ArkLaTex overnight.
Shortwave trough lining up with frontal boundary to allow for
increased convection overnight. Strong upper-level jet max
combined with increased low to mid-level moisture to sustain deep
convection across the region in the form of a squall line that
will bring the potential for heavy rainfall with some storms
possibly becoming severe. At this time a tornado watch will be
issued for portions of southeast Oklahoma, southwest Arkansas and
northeast Texas through 11 PM.
Lake wind advisory remains in effect through midnight with
elevated southerly winds persisting around 15 to 20 mph across
the region.
Conditions to improve on Monday with precipitation ending from the
west. Pacific high pressure to rebuild across the region allowing
for mild conditions through the end of the work week.
Temperatures to range from highs in the 60s to lows in the mid 30s
through Thursday. As surface high shifts east, southerly flow to
return bringing a gradual warming trend and increased moisture
across the region on Friday.
Showers and thunderstorms again possible on Friday night into
Saturday as an upper-level trough and surface front move across
the region. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 62 37 60 / 90 10 0 0
MLU 57 64 38 58 / 90 30 0 0
DEQ 44 56 32 56 / 90 10 0 0
TXK 47 59 35 57 / 90 10 0 0
ELD 52 61 36 58 / 80 10 0 0
TYR 46 61 36 59 / 90 10 0 0
GGG 47 61 36 59 / 90 10 0 0
LFK 51 64 36 62 / 80 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until midnight CST tonight for ARZ070-071.
LA...Lake Wind Advisory until midnight CST tonight for LAZ001>003-
010>012.
OK...None.
TX...Lake Wind Advisory until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
24/05Hazardous weather outlook, Jan 21, 12:19 PM CST, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1219 PM CST Sun Jan 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1219 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An upper-level storm system across the Southern Plains combined with a surface low and trailing cold front will increase showers and thunderstorms across the Four State Region late this afternoon. The storms will develop into a squall line and spread East from Eastern Oklahoma and North Texas across the forecast area during the evening and overnight. Strong to severe thunderstorms will be possible with damaging winds the main threat along with a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms possible on Friday night into Saturday night as an upper-low and surface front move across the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed late this afternoon and overnight.
In the hours before
Special weather statement, Jan 21, 5:01 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 PM CST SUN JAN 21 2018
OKZ077-212345-
McCurtain OK-
501 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
545 PM CST...
At 501 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Cloudy, or 26 miles southeast of Clayton, moving
northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rufe, Smithville, Watson, Bethel, Battiest, Pickens, Ringold, Mount
Herman and Sherwood.
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3451 9446 3445 9446 3407 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 2301Z 223DEG 45KT 3426 9512
09Special weather statement, Jan 21, 6:53 PM CST, 1 hour 48 minutes before
Special Weather Statement National Weather Service Shreveport LA 653 PM CST SUN JAN 21 2018 OKZ077-220115- McCurtain OK- 653 PM CST SUN JAN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY UNTIL 715 PM CST... At 653 PM CST, Doppler radar was tracking a strong thunderstorm 10 miles east of Nashoba, or 21 miles southeast of Clayton, moving northeast at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Battiest and Pickens. A tornado watch remains in effect until 1100 PM CST for southeastern Oklahoma. LAT...LON 3451 9463 3424 9502 3427 9505 3451 9505 TIME...MOT...LOC 0053Z 223DEG 49KT 3443 9504 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:44 PM CST | Tornado Warning | SHV | Little River, Sevier | 46 min |
| Jan 21, 10:11 PM CST | Tornado Warning | SHV | Howard, Little River, Sevier | 35 min |
| Jan 21, 10:31 PM CST | Tornado Warning | SHV | Hempstead, Howard, Sevier | 35 min |
| Jan 21, 11:00 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| Jan 22, 3:25 AM CST | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 15 hr |
| Jan 21, 6:53 PM CST | Special Weather Statement | SHV | McCurtain | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.